Alert archive / Ohio / Low Water Advisories in 2012

Low Water Advisory 10, NWS Cleveland, OH

November 23, 2012

NWS Cleveland, OH issued this low water advisory at Nov 23, 2012, 2:34 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 2:34 PM EST (19:34 UTC)
Expired
Nov 24, 2012, 4:00 AM EST
In force
13 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this low water advisory went out at Nov 23, 1:03 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 23, 1:03 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
103 PM EST FRI NOV 23 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY WITH LAKE EFFECT
SNOW SHOWERS DEVELOPING OVERNIGHT INTO SATURDAY. HIGH PRESSURE
WILL BUILD INTO THE CENTRAL GREAT LAKES ON SATURDAY NIGHT. ANOTHER
WEAK LOW PRESSURE SYSTEM WILL PASS NORTH OF THE GREAT LAKES FROM
SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST ABOUT FINISHED MOVING THROUGH THE AREA THIS
AFTERNOON. DRY SLOT PUSHED EAST INTO THE REST OF THE AREA ALLOWING
CLOUDS ASSOCIATED WITH A WRAP AROUND SURFACE TROUGH TO MOVE INTO
THE REGION. SOME LAKE EFFECT IS STARTING TO DEVELOP IN THE LEE OF
LAKE SUPERIOR AND LAKE MICHIGAN. THIS IS IN GOOD AGREEMENT WITH
THE MODELS IN INDICATING A SWATH OF MOISTURE PUSHING SOUTHEAST
INTO THE REGION. WILL GO AHEAD AND LEAVE MENTION OF DEVELOPING
RAIN/SNOW SHOWERS FOR THIS EVENING AS EXPECTED.

AN EARLY LOOK AT THE LATEST MODELS COMING IN SHOWS SOME FAIRLY
GOOD INSTABILITY OVERNIGHT TONIGHT THROUGH EARLY SUNDAY MORNING.
THE INSTABILITY APPEARS THAT IT COULD BE GOOD ENOUGH TO SUPPORT
SOME THUNDER SNOW. ONCE EVERYTHING IS IN...WILL TAKE A CLOSER LOOK
AT THIS AND DECIDE WHETHER TO ADD MENTION OF THUNDER TO THE
FORECAST.

COLDER AIR IS STILL PUSHING EAST INTO THE REGION BEHIND THE FRONT.
WARMER TEMPERATURES EAST OF THE FRONT ARE PRETTY MUCH AT THEIR
MAXIMUM NOW AND WILL BE ON THE DOWNFALL SOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
LAKE EFFECT SNOW SHOWERS WILL DEVELOP THIS EVENING AS THE UPPER
TROUGH AXIS SWINGS ACROSS THE LAKE. THIS BRINGS A DEEPER LAYER OF
MOISTURE AND LAKE TO 850MB DELTA T OF 18-19C. THE STEERING FLOW WILL
VEER ENOUGH THIS EVENING TO DISRUPT THE BANDS INITIALLY BEFORE
SETTLING INTO A WEST NORTHWEST FLOW AFTER MIDNIGHT. THIS WILL
INITIALLY FAVOR SNOW FOR AREAS CLOSER TO THE LAKE SHORE...SHIFTING TO
THE FAVORED UPSLOPE AREAS IN THE SNOW BELT AFTER MIDNIGHT. LOCAL
ACCUMULATIONS WILL GENERALLY BE TWO INCHES OR LESS IN
OHIO...WITH SOME HIGHER AMOUNTS NW PA. THERE IS SOME UNCERTAINTY IN
HOW FAST THE INITIAL WEST TO EAST BAND WILL SET UP AND HOW MUCH
SNOW MAY FALL ALONG THE SHORELINE FROM LAKE TO ERIE COUNTY.
EXPECTING THIS TO JUST BE A QUICK BURST THAT COULD DROP AN INCH OF
SNOW THIS EVENING...BUT IF A MORE ORGANIZED BAND SETS UP THEN WE
COULD SEE HIGHER AMOUNTS.

SNOW SHOWERS WILL INTENSIFY LATE TONIGHT INTO SATURDAY MORNING AS
INSTABILITY INCREASES WITH THE PASSAGE OF THE -32C COLD POOL AT
500MB. SNOW SHOWERS WILL INCREASE ACROSS THE PRIMARY SNOWBELT WITH
GENERALLY 1-3 INCHES OF SNOW EXPECTED IN NE OHIO AND 2-4 INCHES NW
PA. THE DOMINANT BAND OFF OF LAKE HURON WHICH HAD BEEN ORIENTED
INTO NEW YORK WILL ATTEMPT TO SHIFT INTO NW PA. IF THIS
HAPPENS...SNOWFALL COULD ACCUMULATE FASTER. ADVISORIES WILL
LIKELY BE NEEDED FOR AT LEAST INLAND PORTIONS OF NW PA...BUT COULD
ALSO BE NEEDED FOR ASHTABULA AND GEAUGA COUNTIES. EXPECTING THE
BULK OF THE ACCUMULATION TO HOLD OFF UNTIL LATE TONIGHT SO DECIDED
TO LET THE DAY SHIFT TAKE ANOTHER LOOK AND ISSUE ANY NECESSARY
HEADLINES.

RIDGING BUILDS OVER THE CENTRAL GREAT LAKES ON SATURDAY BOTH AT THE
SURFACE AND ALOFT WITH MOISTURE REALLY DWINDLING BY SATURDAY NIGHT.
MINOR ADDITIONAL ACCUMULATIONS WILL BE POSSIBLE BEFORE SNOW COMES TO
AN END.

LOW PRESSURE WILL APPROACH THE UPPER GREAT LAKES ON SUNDAY RESULTING
IN WARM ADVECTION OVER THE FORECAST AREA. THERE WILL BE SOME CLOUDS
BUT MODELS GENERALLY FOCUS ANY SHOWERS ALONG THE WARM FRONT TO OUR
NORTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
LOTS OF VARIETY REMAIN IN THE MODELS WITH THE NEXT STORM SYSTEM ON
TUESDAY. THE MODELS ARE SEEMINGLY HAVING A PROBLEM WITH THE AMOUNT
OF SOUTHERN STREAM ENERGY PHASING WITH THE NORTHERN BRANCH. THE
CONSENSUS SEEMS TO FAVOR THE UKMET MODEL WHICH IS ESSENTIALLY A
COMPROMISE BETWEEN A STRONGER STORM SYSTEM THAT GETS DRAWN
NORTHWARD INTO THE NORTHERN JET VERSUS A MORE SOUTHERN WEAKER WAVE
WHICH TAKES LONGER TO DEVELOP...PROBABLY NOT UNTIL OFF THE EAST
COAST BY WEDNESDAY.

DID NOT MAKE MANY CHANGES TO THE CURRENT LONG TERM PORTION OF THE
FORECAST...WITH THE PROBABILITY OF PRECIPITATION ABOUT 40-60
PERCENT MONDAY NIGHT INTO TUESDAY WITH RAIN AND SNOW. ASSUMING THE
SYSTEM IS WEAKER AND FARTHER SOUTH...THE BETTER CHANCE OF ALL SNOW
WOULD BE NORTHWEST OHIO WHERE THE FLOW WOULD PROBABLY REMAIN FROM
THE NORTH OR NORTHEAST BUT WAY TOO EARLY TO COMMIT TO A SPECIFIC
PRECIPITATION TYPE. PRECIPITATION AMOUNTS COULD BE LIGHT ENOUGH THAT
IT MAY NOT SNOW MUCH ANYWAY. SOME LAKE EFFECT SNOW SHOWERS COULD
LINGER ACROSS NE OH/NW PA ON WEDNESDAY INTO THURSDAY ALTHOUGH
TEMPERATURES ALOFT MAY NOT BE COLD ENOUGH BY THURSDAY AHEAD OF THE
NEXT CLIPPER TYPE LOW PRESSURE SYSTEM.

HIGH TEMPERATURES WILL BE WELL BELOW NORMAL...MOSTLY IN THE 30S TO
AROUND 40. LOWS IN THE 20S TO LOWER 30S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT NOW EXITING EAST OF THE AREA WITH A DRY/CLEAR SLOT
DIRECTLY IN ITS WAKE. WRAP AROUND CLOUDS FILLING IN FROM THE WEST
AND HAS REACHED A KCLE/KMFD LINE AT 18Z. THIS WRAP AROUND IS
PRIMARILY MVFR. EXPECT THIS TO CONTINUE TO FILL IN ACROSS THE AREA
THROUGH THE AFTERNOON AND THEN CONTINUE OVERNIGHT. 850MB TEMPS
CONTINUE TO FALL BEHIND THE COLD FRONT TO LEVELS THAT WILL GET
LAKE EFFECT SNOW DEVELOPING OFF LAKE ERIE LATE THIS AFTERNOON AND
EARLY THIS EVENING. BUFKIT FORECAST SOUNDINGS INDICATE
INSTABILITY BECOMES MODERATE FROM THE LAKE TO 850MB THIS EVENING
CONTINUING THROUGH THE NIGHT AND THROUGH MUCH OF SATURDAY. SO
EXPECT LAKE EFFECT WILL CONTINUE TO INTENSIFY OVERNIGHT AND INTO
SATURDAY AS WELL.

OUTLOOK...NON VFR SATURDAY THROUGH EARLY SUNDAY ACROSS NE OH/NW
PA IN LAKE EFFECT SNOW SHOWERS. GOOD CHANCE OF WIDESPREAD MVFR/IFR
LATE MONDAY INTO TUESDAY.

&&

.MARINE...
THE STRONG COLD FRONT WILL CROSS THE LAKE THIS MORNING AND WINDS
WILL INCREASE SIGNIFICANTLY TODAY AND VEER FROM SOUTH TO WEST
SOUTHWEST. SUSTAINED WINDS SHOULD AVERAGE 25 TO 30 KNOTS AND WOULD
NOT BE SURPRISED TO SEE AN OBSERVATION OR TWO CLOSER TO GALE FORCE
(34 KNOTS) BUT BELIEVE THE AVERAGE WIND WILL STAY JUST BELOW GALES.
OF COURSE A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AND PROBABLY
WILL REMAIN IN EFFECT FOR THE FORESEEABLE FUTURE...AT LEAST EAST OF
CLEVELAND. HIGH PRESSURE WILL BRIEFLY BUILD IN ON SUNDAY AND THE
WIND WILL BACK TO THE SOUTHWEST...THEN THE NEXT FRONT WILL SAG
ACROSS THE LAKE ON MONDAY. THE FRONT IS NOT STRONG BUT THE WIND WILL
PROBABLY END UP MORE FROM THE NORTH AS LOW PRESSURE DEVELOPS
SOMEWHERE SOUTH AND WEST OF THE AREA. STILL NOT SURE OF THE TRACK
AND STRENGTH OF THE SURFACE LOW AND A LOT OF UNCERTAINLY ON THE
WIND/WAVES BY TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING UNTIL 3 AM EST SATURDAY FOR LEZ061-145>149-
     165>169.
     GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LEZ142>144-
     162>164.

&&

SYNOPSIS...KEC
NEAR TERM...LOMBARDY
SHORT TERM...KEC
LONG TERM...KOSARIK
AVIATION...TK
MARINE...KOSARIK
Hazardous weather outlook, Nov 23, 5:18 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
518 AM EST FRI NOV 23 2012

OHZ011>014-089-PAZ001>003-241030-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
518 AM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT TODAY. WESTERLY WINDS
WILL GUST TO BETWEEN 30 AND 40 MPH THIS AFTERNOON...WITH THE
HIGHER GUSTS NEAR THE LAKESHORE.

LAKE EFFECT SNOW SHOWER WILL DEVELOP THIS EVENING NEAR THE LAKE
AND SHIFT INLAND OVERNIGHT. PORTIONS OF THE SNOW BELT WILL SEE UP
TO 2 INCHES OF SNOW TONIGHT...WITH LOCALLY HIGHER AMOUNTS IN
NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE ON SATURDAY. ADDITIONAL
ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED IN NORTHWEST
PENNSYLVANIA WITH LESSER AMOUNTS ACROSS PORTIONS OF NORTHEAST
OHIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-241030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
518 AM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT TODAY. WESTERLY WINDS
WILL GUST BETWEEN 30 TO 40 MPH THIS AFTERNOON...WITH THE HIGHEST
WINDS EXPECTED IN NORTHWEST OHIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-241030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
518 AM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 9:39 PM ESTSmall Craft AdvisoryCLE13 hr
Nov 23, 10:28 AM ESTGale WarningCLE18 hr
Nov 23, 3:25 PM ESTLake Effect Snow AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake, Trumbull29 hr

Nearby

Low Water Advisories in Ohio, 2012Every low water advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.